zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
The method of upper and lower solutions for a Lidstone boundary value problem. (English) Zbl 1081.34019

Summary: We develop the monotone method in the presence of upper and lower solutions for the 2nd-order Lidstone boundary value problem

u (2n) (t)=f(t,u(t),u '' (t),,u (2(n-1)) (t)),0<t<1,u (2i) (0)=u (2i) (1)=0,0in-1,

where f[0,1]× n is continuous. We obtain sufficient conditions on f to guarantee the existence of solutions between a lower solution and an upper solution for the higher-order boundary value problem.

MSC:
34B15Nonlinear boundary value problems for ODE
References:
[1]A. R. Aftabizadeh: Existence and uniqueness theorems for fourth-order boundary value problems. J. Math. Anal. Appl. 116 (1986), 415–426. · Zbl 0634.34009 · doi:10.1016/S0022-247X(86)80006-3
[2]C. De Coster, C. Fabry and F. Munyamarere: Nonresonance conditions for fourth-order nonlinear boundary problems. Internat. J. Math. Sci. 17 (1994), 725–740. · Zbl 0810.34017 · doi:10.1155/S0161171294001031
[3]M. A. Del Pino and R. F. Manasevich: Existence for a fourth-order boundary value problem under a two parameter nonresonance condition. Proc. Amer. Math. Soc. 112 (1991), 81–86.
[4]C. P. Gupta: Existence and uniqueness theorem for a bending of an elastic beam equation. Appl. Anal. 26 (1988), 289–304. · Zbl 0611.34015 · doi:10.1080/00036818808839715
[5]R. A. Usmani: A uniqueness theorem for a boundary value problem. Proc. Amer. Math. Soc. 77 (1979), 327–335. · doi:10.1090/S0002-9939-1979-0545591-4
[6]R. Agarwal: On fourth-order boundary value problems arising in beam analysis. Differential Integral Equations 2 (1989), 91–110.
[7]A. Cabada: The method of lower and upper solutions for second, third, fourth and higher order boundary value problems. J. Math. Anal. Appl. 185 (1994), 302–320. · Zbl 0807.34023 · doi:10.1006/jmaa.1994.1250
[8]C. De Coster and L. Sanchez: Upper and lower solutions, Ambrosetti-Prodi problem and positive solutions for fourth-order O. D. E. Riv. Mat. Pura. Appl. 14 (1994), 1129–1138.
[9]P. Korman: A maximum principle for fourth-order ordinary differential equations. Appl. Anal. 33 (1989), 267–273. · Zbl 0681.34016 · doi:10.1080/00036818908839878
[10]J. Schroder: Fourth-order two-point boundary value problems. Nonlinear Anal. 8 (1984), 107–114. · Zbl 0533.34019 · doi:10.1016/0362-546X(84)90063-4
[11]Zhanbing Bai: The method of lower and upper solutions for a bending of an elastic beam equation. J. Math. Anal. Appl. 248 (2000), 195–402. · Zbl 1016.34010 · doi:10.1006/jmaa.2000.6887
[12]R. Y. Ma, J. H. Zhang and S. M. Fu: The method of lower and upper solutions for fourth-order two-point boundary value problems. J. Math. Anal. Appl. 215 (1997), 415–422. · Zbl 0892.34009 · doi:10.1006/jmaa.1997.5639
[13]J. M. Davis and J. Henderson: Triple positive symmetric solutions for a Lidstone boundary value problem. Differential Equations Dynam. Systems 7 (1999), 321–330.
[14]J. M. Davis, P. W. Eloe and J. Henderson: Triple positive solutions and dependence on higher order derivatives. J. Math. Anal. Appl. 237 (1999), 710–720. · Zbl 0935.34020 · doi:10.1006/jmaa.1999.6500
[15]J. M. Davis, J. Henderson and P. J. Y. Wong: General Lidstone problems: multiplicity and symmetry of solutions. J. Math. Anal. Appl. 251 (2000), 527–548. · Zbl 0966.34023 · doi:10.1006/jmaa.2000.7028
[16]D. Gilbarg and N. S. Trudinger: Elliptic Partial Differential Equations of Second Order. Springer-Verlag, New York, 1977.